MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the powerflex pro 7mm 4cm ruptured during the initial inflation.The powerflex pro was inflated at the stenosis region which had severe calcification.The physician attempted to have the pressure raise to 20 atm but the pressure was unable to rise over its rated balloon pressure.The device was replaced with another power flex pro (8 40) and the stenosis region was inflated and the procedure completed.The device was removed from the patient intact.There was no reported injury to the patient.This was a shunt pta case.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion had a 90% stenosis.The device was not being used for a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the unknown guide catheter.The catheter advanced through the vessel without difficulty.There was some difficulty crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The inflation device was filled with 2:1 contrast/saline ratio.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6 as reported, the powerflex pro 7mm x 4cm ruptured during the initial inflation.The powerflex pro was inflated at the stenosis region which had severe calcification.The physician attempted to have the pressure raise to 20 atm but the pressure was unable to rise over its rated balloon pressure.The device was replaced with another powerflex pro (8¿*40¿) and the stenosis region was inflated.The procedure completed and the device was removed from the patient intact.There was no reported injury to the patient.This was a shunt pta case.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion had a 90% stenosis.The device was not being used for a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the unknown guide catheter.The catheter advanced through the vessel without difficulty.There was some difficulty crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The inflation device was filled with 2:1 contrast/saline ratio.The product was returned for analysis.A non-sterile powerflex pro 7mm x 4cm 80 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies were observed on the unit via naked eye.Per functional testing, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.However, a leakage was observed at a rupture in the balloon.No other anomalies were observed.Per microscopic analysis, sem was performed to identify the possible root cause of the balloon rupture.Results showed that the powerflex pro 7mm x 4cm 80 balloon external surface presented evidence of a burst condition and a secondary scratch mark along the external burst separation border area, this type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch mark on the surface probably led to the damaged condition found on the received device.It can be inferred that the material¿s damage was originated with a sharp object from the outside surface zone of the device¿s balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82246910 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis as a leakage was noted coming from a ruptured are on the balloon surface.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.The balloon material near the rupture, appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Therefore, based on the information available for review, it is likely vessel characteristics of severe calcification with stenosis likely contributed to the reported event as evidenced by device analysis.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the powerflex pro 7mm 4cm ruptured during the initial inflation.The powerflex pro was inflated at the stenosis region which had severe calcification.The physician attempted to have the pressure raise to 20 atm but the pressure was unable to rise over its rated balloon pressure.The device was replaced with another power flex pro (8¿*40¿) and the stenosis region was inflated and the procedure completed.The device was removed from the patient intact.There was no reported injury to the patient.This was a shunt pta case.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion had a 90% stenosis.The device was not being used for a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the unknown guide catheter.The catheter advanced through the vessel without difficulty.There was some difficulty crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The inflation device was filled with 2:1 contrast/saline ratio.The device will be returned for evaluation.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16085835
Report Number9616099-2023-06201
Device Sequence Number15124930
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public(01)20705032059692(17)250331(10)82246910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number82246910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWER FLEX PRO (8 40)
Patient SexUnknown